MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; NRY
Model Number PMX220
Medical Device Problem Codes Misconnection (1399); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left m1 and m2 segments of the middle cerebral artery (mca) using a penumbra system aspiration pump max 220 (pump max).During the procedure, the hospital staff accidentally connected the aspiration tubing (tubing) directly to the pump max rather than the canister.Consequently, blood was aspirated into the pump max.The procedure was completed using manual aspiration with a syringe.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being updated on this follow-up #01 mfr report:(b)(4).1.Section h.Box 6.Device code 2 results: blood was observed on the pump housing and inside the vacuum inlet.Conclusions: evaluation of the returned pump max confirmed that blood was aspirated inside the vacuum assembly.If the aspiration tubing is connected directly to the vacuum inlet instead of the canister, supplied by penumbra, blood will aspirate into the vacuum assembly.If fluid is aspirated into the vacuum assembly, the pump may not function properly.Penumbra pumps are visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 220
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10117360
Report Number3005168196-2020-00710
Device Sequence Number13982195
Product Code NRY
UDI-Device Identifier00814548012698
UDI-Public00814548012698
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMX220
Device Catalogue NumberPMX220
Device Lot NumberF15888-14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer07/13/2020
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Date Report Sent to FDA01/01/2005